CSN Login
Members Online: 6

You are here

Sutent side effects schedule

cakelady's picture
cakelady
Posts: 63
Joined: Nov 2015

John is being put on Sutent.  I know there are side effects to be dealt with, but I'm trying to figure out if there's a general 'schedule' on which they happen after taking the drug. For example, does nausea happen, say two hours after?  Diarrhea four hours after?

I realize everyone is different, but if almost everyone who got diarrhea did four hours after taking it, then that's what we'd expect to have to work around, so he'd take it early evening when he knows he'll be home four hours later.

As always, thanks!!

Dutch1's picture
Dutch1
Posts: 152
Joined: Mar 2014

I had been on Sutent for about a year.  I didn't have any terrible side effects.  Annoying, certainly.  Very frustrating at certain times.  But, worth the benefits of the drug.  The side effects that I did have were not especially predictable as to when they showed up.  Solely from my experience, I would be surprised if a person could anticipate when (say, within hours) a particular side effect would pop up ... if at all.

Hopefully, his side effects won't be too limiting such that it won't matter too much whether they show up early or late in the day.

 

Dutch

cakelady's picture
cakelady
Posts: 63
Joined: Nov 2015

I'm mainly trying to get out ahead of this because we are self-employed and he plans to work as normally as he can.  Luckily, it's not a high-stress or too-physical job, so even with a bad day, he can still partially work.

I'm happy to see you look well in your picture!  I hope that translates to actual good health.

Thanks for the input, Dutch, always appreciated.

Footstomper's picture
Footstomper
Posts: 1238
Joined: Dec 2014

I have to say I had the opposite experience. I think its a matter of finding a drug that suits you. Good luck! I hope you have Dutches experience.

cakelady's picture
cakelady
Posts: 63
Joined: Nov 2015

One in particular, all of them, on or off a predictable schedule? I guess it is just a waiting game to see what it does to and for him...

Thank you for your input!

Footstomper's picture
Footstomper
Posts: 1238
Joined: Dec 2014

At the moment its Avastin. I seem to go through the same experience. The drug works then I start getting side effects which include crippling diahrrea and various side effects. I recommend investing in moist towelettes.

So far Avastin has had few minor sideeffects. I have a scan Monday to see how its doing. I'll get my results on Tuesday

cakelady's picture
cakelady
Posts: 63
Joined: Nov 2015

You'll be in my thoughts and prayers.  I hope things go well for you.

Darron's picture
Darron
Posts: 310
Joined: Jun 2013

I have been in Sutent since 2013, started at 50 mg and dropper to 37.5 after about 6 months. For me, the results have varied from cycle to cycle.

my experience is that the side effects "ramp up". It usually takes at least a few days to have anything happen. It isn't as if you take it and four hours later you have diarrhea. From what I understand, the drug increases it's presence in your system gradually over the cycle,so it makes sense.

Trying to stay ahead of it, here are some symptoms followed by a tip

Hand foot syndrome-udder cream, twice daily-CVS carries "Udderly smooth" in a cow pattern 12 oz tub, not oily. Change your socks at noon to a dry pair. Always a clean pair when re-applying udder cream.

mouth sores- magic mouth wash prescription when they get bad, dentist can give you something for dry mouth, it helps prevent it

upset stomach-eat small meals, a full stomach is often followed by reflux. I take my dose at 9:00 pm, helps avoid bad stomach during the day, no big late meals when you take it in the evening

Best of luck!

 

foxhd's picture
foxhd
Posts: 3183
Joined: Oct 2011

I'm on votrient but side effects are similar. I don't like the word nausea. To me it is just a stomach issue. I get sick from my deep gut to my throat. When I want to vomit, it is all in my throat. My stomach doesn't have to feel bad. It is the same feeling I had undergoing Il-2. Medicines just don't seem to help. Hooray for medical MJ. Always helps. Immediate, consistant and predictable. As a result I can at least eat a good supper.

Foot hand syndrome was bad for the first few months. Hand tenderness and blistering of flexor surfaces felt like I was holding a hot pipe or sliding down a rope bare handed. I couldn't use any tools or such. Now I can work outdoors all day without gloves with no issues at all. But my feet stay tender. I'm ok with shoes and socks on, but I cannot walk barefoot outdoors at all.

Mouth sores went away after 4 months. Taste remains affected. Nothing tastes great but spicey food is stimulating.

Diarrhea is better. I may have 2-3 days a week with only 1-2 episodes usually in the am. Some days I go many times. I fear dehydration but drinking enough is difficult. So I buy Gatorade powder from Amazon. The lemon lime flavor allows me to drink a quart or two a day. I need the calories but worry my teeth will rot out. Other flavors don't go down as easily.

The fatigue wastes too much of my time. I can spend hour after hour just sitting getting nothing accomplished. Again, a little MJ and next thing I am out cutting firewood or raking. It allows me to ride my bicycle 3-5 miles several days a week and walk 18 holes feeling great. I never thought I'd be a MJ advocate.

cakelady's picture
cakelady
Posts: 63
Joined: Nov 2015

Is my take on MMJ.  I have friends with health issues who swear by it.  I can certainly think of worse things to be doing...

I'll just have to keep on the lookout for what happens with him.  I mean, that has to be the plan out the gate anyway, since it's all so unpredictable. Hopefully, with the diet and staying active and having a good support system around us, we'll be okay.

 

Thanks, guys.

cakelady's picture
cakelady
Posts: 63
Joined: Nov 2015

to the mouthwash mentioned from recently having dental work done. I'll pull it out of the medicine cabinet.

thank you!

foxhd's picture
foxhd
Posts: 3183
Joined: Oct 2011

also says YGDWYGD.

Remember that getting kidney cancer hasn't been linked to any specific cause. There is nothing that you or your husband did that caused it. And It's obvious you are very diet concious. For everyone who has been on this forum, everyone has needed their anti-cancer medical treatments. So learn about them too. Make sure diet and treatment work together.

cakelady's picture
cakelady
Posts: 63
Joined: Nov 2015

We wonder, because we lived in Cancer Alley until Katrina- St. Bernard Parish, the end of Mississippi and home to numerous refineries. You'd pass at least two daily, depending on which route you took.  The water is terrible.  My doc friend did his thesis on some aspect of the water there (not sure what it all entailed) but he said there's so much more than meets the eye when it comes to what they tell us about it...  I can't even drink the water when I go down to visit friends.  I'm on well water now, and it's on the same aquifer as one of the big-name bottled water companies, and the water is glorious.  Parish water smells so chemically, even just washing my hands, so there's no telling. The cancer rate, as well as all kinds of weirdness, is higher than average.  I think even Erin Brockovich took a glance at us not too long ago.  Seriously, not even kidding. Grapevine or not, just the thought that's is plausible is enough to give you pause.

We're all about every available option with getting him through this, IYKWIMAITYD.

He likes the keto.  Doesn't love it, but I make it interesting, so it's not just meat, cheese, and eggs.  He's having trouble getting his protein in because he was already off most of the junk food before diagnosis, so I just make him eat all day, nutrient-dense food.  He mentioned today about getting free weights to try to get some muscle tone he realizes he's been slowly losing.  I've told him he needs to keep it up now because there's no telling what the meds are going to do, and I don't want him ending up losing too much.

He's in fairly good spirits.  He still wanted to have our Christmas party even after diagnosis, so I'm going to do it up with the normal spread, then a bunch of stuff he can eat so he doesn't feel left out.  No cake, though, which is a shame. I'd fatten you up, Fox... ;)

I hope you have a lovely Christmas, Fox, well, everyone, too! My thoughts and prayers are with you all.

 

Bonnie

 

Subscribe to Comments for "Sutent side effects schedule"